Alert archive / Montana / River Flood Warnings in 2012
River Flood Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Jun 6, 2012, 9:39 AM MDT for Cascade County, Montana. It took effect at Jun 6, 2012, 8:43 PM MDT. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2012, 9:39 AM MDT (15:39 UTC)
- In effect from
- Jun 6, 2012, 8:43 PM MDT
- Expired
- Jun 9, 2012, 8:00 PM MDT
- In force
- 71 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 42 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sun River near Simms (SSRM8). The gauge peaked at 7.87 ft at Jun 7, 2012, 2:00 AM MDT.
- Action stage
- 6 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 8.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06085800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
591 WGUS45 KTFX 061539 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 939 AM MDT WED JUN 6 2012 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL SATURDAY EVENING FOR THE FOLLOWING RIVERS IN NORTH CENTRAL AND SOUTHWEST MONTANA... SUN RIVER NEAR SIMMS SUN RIVER NEAR VAUGHN . HEAVY RAIN OVER THE HEADWATERS OF THE SUN RIVER HAS CAUSED OUTFLOW FROM GIBSON DAM TO INCREASE. SIGNIFICANT RISES ALONG THE SUN RIVER CAN BE EXPECTED DURING THE NEXT FEW DAYS. THESE RISES COULD CAUSE MINOR FLOODING ALONG THE SUN RIVER THIS AFTERNOON AND TONIGHT. PLEASE USE CAUTION IF YOU ARE NEAR THE SUN RIVER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC013-070639- /O.NEW.KTFX.FL.W.0002.120607T0730Z-120610T0200Z/ /SSRM8.1.ER.120607T0730Z.120607T1800Z.120609T1200Z.NO/ 939 AM MDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE SUN RIVER AT SIMMS. * FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM WEDNESDAY THE STAGE WAS 5.9 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 8.0 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY SATURDAY MORNING. && LAT...LON 4748 11198 4752 11198 4753 11187 4750 11187 $$ MTC013-070639- /O.NEW.KTFX.FL.W.0003.120608T0000Z-120610T0200Z/ /VAUM8.1.ER.120608T0000Z.120608T0600Z.120609T1200Z.NO/ 939 AM MDT WED JUN 6 2012 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE SUN RIVER NEAR VAUGHN. * FROM THURSDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 4.0 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE TO RISE TO NEAR 6.2 FEET BY EARLY FRIDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY SATURDAY MORNING. && LAT...LON 4750 11163 4758 11162 4755 11133 4747 11135 $$
4 follow-up statements
899 WGUS85 KTFX 061918 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 118 PM MDT WED JUN 6 2012 SUN RIVER AT SIMMS AFFECTING CASCADE COUNTY SUN RIVER NEAR VAUGHN AFFECTING CASCADE COUNTY .HEAVY RAIN OVER THE HEADWATERS OF THE SUN RIVER HAS CAUSED OUTFLOW FROM GIBSON DAM TO INCREASE. SIGNIFICANT RISES ALONG THE SUN RIVER CAN BE EXPECTED DURING THE NEXT FEW DAYS. THESE RISES WILL CAUSE MINOR FLOODING ALONG THE SUN RIVER THIS EVENING THROUGH SATURDAY. PLEASE USE CAUTION IF YOU ARE NEAR THE SUN RIVER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC013-071018- /O.CON.KTFX.FL.W.0002.120607T0730Z-120610T0200Z/ /SSRM8.1.ER.120607T0730Z.120607T1800Z.120609T1200Z.NO/ 118 PM MDT WED JUN 6 2012 THE FLOOD WARNING CONTINUES FOR THE SUN RIVER AT SIMMS. * FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 PM WEDNESDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 8.0 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. && LAT...LON 4755 11174 4750 11172 4753 11228 4748 11227 4750 11186 $$ MTC013-071018- /O.CON.KTFX.FL.W.0003.120608T0000Z-120610T0200Z/ /VAUM8.1.ER.120608T0000Z.120608T0600Z.120609T1200Z.NO/ 118 PM MDT WED JUN 6 2012 THE FLOOD WARNING CONTINUES FOR THE SUN RIVER NEAR VAUGHN. * FROM THURSDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM WEDNESDAY THE STAGE WAS 4.1 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE TO RISE TO NEAR 6.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. && LAT...LON 4750 11172 4755 11174 4757 11155 4755 11133 4748 11136 $$
289 WGUS85 KTFX 062053 CCA FLSTFX FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 118 PM MDT WED JUN 6 2012 ...CORRECTED TO ADD HEADLINE... ...THE FLOOD WARNING CONTINUES THROUGH SATURDAY FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... SUN RIVER AT SIMMS AFFECTING CASCADE COUNTY SUN RIVER NEAR VAUGHN AFFECTING CASCADE COUNTY .HEAVY RAIN OVER THE HEADWATERS OF THE SUN RIVER HAS CAUSED OUTFLOW FROM GIBSON DAM TO INCREASE. SIGNIFICANT RISES ALONG THE SUN RIVER CAN BE EXPECTED DURING THE NEXT FEW DAYS. THESE RISES WILL CAUSE MINOR FLOODING ALONG THE SUN RIVER THIS EVENING THROUGH SATURDAY. PLEASE USE CAUTION IF YOU ARE NEAR THE SUN RIVER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC013-071018- /O.COR.KTFX.FL.W.0002.120607T0730Z-120610T0200Z/ /SSRM8.1.ER.120607T0730Z.120607T1800Z.120609T1200Z.NO/ 118 PM MDT WED JUN 6 2012 THE FLOOD WARNING CONTINUES FOR THE SUN RIVER AT SIMMS. * FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 PM WEDNESDAY THE STAGE WAS 6.8 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 8.0 FEET BY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. && LAT...LON 4755 11174 4750 11172 4750 11186 4748 11227 4753 11228 $$ MTC013-071018- /O.CON.KTFX.FL.W.0003.120608T0000Z-120610T0200Z/ /VAUM8.1.ER.120608T0000Z.120608T0600Z.120609T1200Z.NO/ 118 PM MDT WED JUN 6 2012 THE FLOOD WARNING CONTINUES FOR THE SUN RIVER NEAR VAUGHN. * FROM THURSDAY EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM WEDNESDAY THE STAGE WAS 4.1 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE TO RISE TO NEAR 6.2 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. && LAT...LON 4750 11172 4755 11174 4757 11155 4755 11133 4748 11136 $$
763 WGUS85 KTFX 070246 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 846 PM MDT WED JUN 6 2012 ...THE FLOOD WARNING CONTINUES THROUGH SATURDAY FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... SUN RIVER AT SIMMS AFFECTING CASCADE COUNTY SUN RIVER NEAR VAUGHN AFFECTING CASCADE COUNTY .HEAVY RAIN OVER THE HEADWATERS OF THE SUN RIVER HAS CAUSED OUTFLOW FROM GIBSON DAM TO INCREASE. SIGNIFICANT RISES ALONG THE SUN RIVER CAN BE EXPECTED DURING THE NEXT FEW DAYS. THESE RISES WILL CAUSE MINOR FLOODING ALONG THE SUN RIVER THIS EVENING THROUGH SATURDAY. PLEASE USE CAUTION IF YOU ARE NEAR THE SUN RIVER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC013-071746- /O.EXT.KTFX.FL.W.0002.120607T0243Z-120610T0200Z/ /SSRM8.1.ER.120607T0126Z.120607T1800Z.120609T1200Z.NO/ 846 PM MDT WED JUN 6 2012 THE FLOOD WARNING CONTINUES FOR THE SUN RIVER AT SIMMS. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM WEDNESDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.2 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. && LAT...LON 4755 11174 4750 11172 4750 11186 4748 11227 4753 11228 $$ MTC013-071746- /O.EXT.KTFX.FL.W.0003.120607T1800Z-120610T0200Z/ /VAUM8.1.ER.120607T1800Z.120608T0600Z.120609T1200Z.NO/ 846 PM MDT WED JUN 6 2012 THE FLOOD WARNING CONTINUES FOR THE SUN RIVER NEAR VAUGHN. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM WEDNESDAY THE STAGE WAS 4.4 FEET. * FLOOD STAGE IS 6.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 6.3 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. && LAT...LON 4750 11172 4755 11174 4757 11155 4755 11133 4748 11136 $$
192 WGUS85 KTFX 071627 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1027 AM MDT THU JUN 7 2012 SUN RIVER NEAR SIMMS SUN RIVER NEAR VAUGHN . OUTFLOWS FROM GIBSON DAM CONTINUE AND THE SUN RIVER WILL CONTINUE TO RUN HIGH. HOWEVER...RIVER HEIGHTS ARE EXPECTED TO REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC013-071657- /O.CAN.KTFX.FL.W.0002.000000T0000Z-120610T0200Z/ /SSRM8.1.ER.120607T0126Z.120607T0715Z.120607T1018Z.NO/ 1027 AM MDT THU JUN 7 2012 THE FLOOD WARNING IS CANCELLED FOR THE SUN RIVER AT SIMMS. * AT 9:30 AM THURSDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 7.5 FEET. * FELL BELOW FLOOD STAGE AT 4:18 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY TOMORROW MORNING. && LAT...LON 4755 11174 4750 11172 4750 11186 4748 11227 4753 11228 $$ MTC013-071657- /O.CAN.KTFX.FL.W.0003.000000T0000Z-120610T0200Z/ /VAUM8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1027 AM MDT THU JUN 7 2012 THE FLOOD WARNING IS CANCELLED FOR THE SUN RIVER NEAR VAUGHN. * AT 10:00 AM THURSDAY THE STAGE WAS 5.4 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 5.6 FEET THIS EVENING. && LAT...LON 4750 11172 4755 11174 4757 11155 4755 11133 4748 11136 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:45 AM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 6, 5:45 AM MDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 AM MDT WED JUN 6 2012 UPDATED AVIATION SECTION .DISCUSSION... TODAY THROUGH FRIDAY...A CLOSED UPPER LOW WILL CONTINUE TO MOVE NORTH ALONG THE NORTHERN ROCKIES THIS MORNING...ALLOWING SHOWERS TO CONTINUE OVER THE NORTHWEST PORTION OF THE COUNTY WARNING AREA. COOLER AIR ASSOCIATED WITH THE UPPER LOW WILL ALLOW SNOW TO FALL AT THE HIGHER ELEVATIONS OF THE NORTHERN ROCKIES. THE WINTER WEATHER ADVISORY WILL CONTINUE THROUGH THE AFTERNOON. PRECIPITATION WILL GRADUALLY END FROM THE SOUTH BY LATE AFTERNOON AS THE CLOSED LOW MOVES NORTH OF THE BORDER. AN ASSOCIATED SURFACE LOW WILL MOVE FROM EASTERN MONTANA ACROSS THE BORDER TO CENTRAL ALBERTA BY LATE AFTERNOON. THE RESULTING GRADIENT WILL BE VERY TIGHT AND WILL ALLOW GUSTY SURFACE WINDS TO DEVELOP. WINDS WILL STRONGEST ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND OVER ADJACENT EASTERN GLACIER COUNTY. SUSTAINED WINDS MAY REACH WARNING CRITERIA AND THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. WIND SPEEDS WILL DECREASE THIS EVENING. AN INCREASINGLY MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE AREA THURSDAY AS A PACIFIC LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. PRECIPITATION WILL BE CONFINED TO THE WESTERN MOUNTAINS. BY FRIDAY...THE UPPER TROF WILL PUSH INTO THE AREA FROM THE WEST. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY AFTERNOON AND WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES TODAY BEFORE REACHING...OR SLIGHTLY EXCEEDING SEASONAL AVERAGES THURSDAY AND AGAIN ON FRIDAY...AHEAD OF THE ADVANCING COLD FRONT. EMANUEL FRIDAY NIGHT THROUGH WEDNESDAY NIGHT...THERE CONTINUES TO BE GOOD AGREEMENT AMONG THE LONG RANGE MODELS WITH THE GENERAL TREND DURING THIS PERIOD. HAVE THEREFORE BEEN STEADILY INCREASING THE CHANCE OF PRECIPITATION FRIDAY NIGHT AND AGAIN SATURDAY NIGHT THROUGH SUNDAY NIGHT. MOISTURE AHEAD OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM WILL COMBINE WITH A STRONG ASSOCIATED COLD FRONT TO KEEP A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE TFX CWA FRIDAY NIGHT. THE CHANCE DECREASES TEMPORARILY ON SATURDAY AS THE CORE OF THE SYSTEM MOVES OVER THE AREA AND AN APPROACHING CANADIAN COLD FRONT CAUSES WESTERLY DOWNSLOPE WINDS TO INCREASE. IN THE WAKE OF THE SYSTEM...A MORE UNSETTLED NORTHWEST FLOW ALOFT WILL COMBINE WITH THE PASSAGE OF A CANADIAN COLD FRONT TO SHIFT THE BREEZY SURFACE WINDS MORE NORTHERLY...ALLOWING UPSLOPE ENHANCEMENT TO BRING ANOTHER GOOD CHANCE FOR PRECIPITATION TO THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. THE PASSAGE OF THE INITIAL PACIFIC COLD FRONT AND THE SECONDARY CANADIAN COLD FRONT WILL KEEP TEMPERATURES ABOUT 10 DEGREES COOLER THAN SEASONAL AVERAGES DURING THIS TIME. HOWEVER...TEMPERATURES WILL WARM BACK UP TO NEAR TO SLIGHTLY ABOVE NORMAL BEGINNING ON MONDAY AS A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE MOVES INTO THE AREA. THERE WILL BE WEAK DISTURBANCES AND ASSOCIATED MOISTURE MOVING THROUGH THE TFX CWA DURING THIS TIME...WHICH WILL KEEP A SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS ACROSS THE AREA. COULSTON && .AVIATION... UPDATED 1145Z. AN UPPER LEVEL DISTURBANCE CONTINUES TO TRACK NORTH ALONG THE ROCKY MOUNTAIN FRONT AND IS RESPONSIBLE FOR THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE NORTHWEST PORTION OF THE COUNTY WARNING AREA. AS THE DISTURBANCE MOVES FURTHER NORTH...PRECIPITATION WILL GRADUALLY DECREASE AFTER 18Z. GUSTY WESTERLY SURFACE WINDS WILL DEVELOP OVER THE PLAINS WITH THE STRONGEST WINDS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. SNOW WILL ALSO FALL OVER THE HIGHER ELEVATIONS OF THE ROCKY MOUNTAIN FRONT. VFR CONDITIONS PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF SHOWERS AND/OR THUNDERSTORMS. WESTERN MOUNTAINS WILL BE OBSCURED AT TIMES. && .PRELIMINARY POINT TEMPS/POPS... GTF 62 40 72 45 / 30 0 10 10 CTB 53 38 69 42 / 60 10 10 10 HLN 62 39 73 46 / 40 0 10 10 BZN 62 32 72 39 / 20 0 10 10 WEY 50 24 63 32 / 20 10 10 10 DLN 58 32 70 42 / 40 0 10 20 HVR 66 41 75 47 / 20 10 10 10 LWT 64 36 70 43 / 10 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING EASTERN GLACIER... NORTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS BELOW 6000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...EMANUEL LONG TERM...COULSTON AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 6, 5:48 AM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 548 AM MDT WED JUN 6 2012 MTZ009-071200- NORTHERN ROCKY MOUNTAIN FRONT- 548 AM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE NORTHERN ROCKY MOUNTAIN FRONT. A WINTER WEATHER ADVISORY IS ALSO IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR THE MARIAS PASS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. MTZ010-071200- EASTERN GLACIER- 548 AM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR EASTERN GLACIER COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. MTZ008-011>015-044>055-071200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 548 AM MDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 6, 6:18 AM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
618 AM MDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 AM HEAVY RAIN 4 NNE THE KNEES 48.08N 111.26W
06/06/2012 M0.64 INCH CHOUTEAU MT TRAINED SPOTTER
OVERNIGHT STORM TOTAL
&&
EMANUELLocal storm report, Jun 6, 7:36 AM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
736 AM MDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN SHELBY 48.51N 111.86W
06/06/2012 M1.20 INCH TOOLE MT CO-OP OBSERVER
OVERNIGHT TOTAL
&&
SUKLocal storm report, Jun 6, 9:38 AM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
938 AM MDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 MEAGHER MT PUBLIC
TWO REPORTS OF FUNNEL LIFTING AND DROPPING AND ONE
REPORT OF UNCONFIRMED TORNADO
0344 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.50 INCH MEAGHER MT TRAINED SPOTTER
ESTIMATED PING PONG BALL SIZE HAIL
0344 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.75 INCH MEAGHER MT LAW ENFORCEMENT
SHERIFF OFFICE REPORTS GOLF BALL SIZE HAIL IN WHITE
SULPHUR SPRINGS FALLING AT THE SHERIFF OFFICE.
0350 PM HAIL WHITE SULPHUR SPRINGS 46.55N 110.90W
06/05/2012 E1.00 INCH MEAGHER MT TRAINED SPOTTER
0358 PM HAIL 4 W BOZEMAN 45.68N 111.13W
06/05/2012 E0.75 INCH GALLATIN MT PUBLIC
ESTIMATED 0.75 INCH HAIL REPORTED ALONG FRONTAGE ROAD
WEST OF BOZEMAN
0417 PM HAIL WHITE SULPHUR SPRINGS 46.54N 110.90W
06/05/2012 M2.00 INCH MEAGHER MT TRAINED SPOTTER
HAIL MEASUED AT 2.0 INCHES
0441 PM HAIL WOLF CREEK 47.01N 112.07W
06/05/2012 E0.88 INCH LEWIS AND CLARK MT PUBLIC
DIME TO NICKEL SIZE HAIL FALLING IN THE WOLF CREEK
AREA.
0445 PM HAIL 3 N WOLF CREEK 47.05N 112.07W
06/05/2012 E0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
NICKEL SIZE HAIL FALLING NORTH OF WOLF CREEK.
0455 PM HAIL BELGRADE 45.78N 111.18W
06/05/2012 E0.25 INCH GALLATIN MT TRAINED SPOTTER
0500 PM HAIL 3 ESE WOLF CREEK 46.99N 112.01W
06/05/2012 E1.25 INCH LEWIS AND CLARK MT PUBLIC
HAIL UP TO WALNUT SIZE IN THE HOLTER LAKE AREA.
0530 PM HAIL 7 SSW UTICA 46.87N 110.14W
06/05/2012 E1.75 INCH JUDITH BASIN MT TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED BY TRAINED SPOTTER
0540 PM HAIL SHERIDAN 45.46N 112.19W
06/05/2012 E0.25 INCH MADISON MT EMERGENCY MNGR
PEA SIZE HAIL AND WIND GUSTS AROUND 45 MPH IN THE
SHERIDAN AREA.
0541 PM TORNADO HOBSON 47.00N 109.87W
06/05/2012 JUDITH BASIN MT PUBLIC
TORNADO SPOTTED ON THE GROUND WITH DAMAGE
0541 PM TSTM WND DMG 3 WSW HOBSON 46.99N 109.92W
06/05/2012 JUDITH BASIN MT PUBLIC
LARGE GARAGE FLATTENED
0550 PM HAIL 2 NW BENCHLAND 47.10N 110.06W
06/05/2012 E1.00 INCH JUDITH BASIN MT TRAINED SPOTTER
ESTIMATED 1.0 INCH HAIL WITH ROTATION IN SE CORNER OF
WALL CLOUD
0555 PM TSTM WND GST 7 SW BELT 47.31N 111.03W
06/05/2012 E50 MPH CASCADE MT TRAINED SPOTTER
ESTIMATED 50 MPH WINDS
0600 PM HAIL 4 NNE WINDHAM 47.13N 110.11W
06/05/2012 E1.00 INCH JUDITH BASIN MT TRAINED SPOTTER
0600 PM HEAVY RAIN 4 NNE WINDHAM 47.13N 110.11W
06/05/2012 M1.15 INCH JUDITH BASIN MT TRAINED SPOTTER
0618 PM HAIL DENTON 47.32N 109.95W
06/05/2012 E1.75 INCH FERGUS MT FIRE DEPT/RESCUE
ESTIMATED GOLF BALL SIZE HAIL WITH FUNNEL CLOUD
OBSERVED
0653 PM TORNADO COFFEE CREEK 47.35N 110.08W
06/05/2012 FERGUS MT LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT CONFIRMED TORNADO ON GROUND WITH
LARGE PATH AND DAMAGE
0655 PM HAIL 16 E GERALDINE 47.60N 109.92W
06/05/2012 E1.00 INCH CHOUTEAU MT PUBLIC
ESTIMATED 1.0 INCH PLUS SIZE HAIL
0733 PM TORNADO BIG SANDY 48.18N 110.11W
06/05/2012 CHOUTEAU MT TRAINED SPOTTER
SPOTTER CONFIRMED CONE TORNADO
0733 PM TORNADO 8 SE BIG SANDY 48.10N 109.99W
06/05/2012 CHOUTEAU MT TRAINED SPOTTER
SPOTTER CONFIRMED CONE TORNADO APPROX 8 MILES SSE OF
BIG SANDY
0733 PM TORNADO BIG SANDY 48.18N 110.11W
06/05/2012 CHOUTEAU MT LAW ENFORCEMENT
REPORT OF TREE DAMAGE AND A TREE THAT FELL ONTO A HOUSE
0735 PM HAIL 5 N LOMA 48.01N 110.50W
06/05/2012 E0.50 INCH CHOUTEAU MT TRAINED SPOTTER
0758 PM HAIL 8 W BIG SANDY 48.18N 110.29W
06/05/2012 E1.25 INCH CHOUTEAU MT TRAINED SPOTTER
0850 PM HEAVY RAIN RUDYARD 48.56N 110.56W
06/05/2012 M1.00 INCH HILL MT TRAINED SPOTTER
MEASURED 1 INCH IN 15 MINUTES
0900 PM TSTM WND GST 8 WSW FAIRFIELD 47.58N 112.15W
06/05/2012 E50 MPH TETON MT TRAINED SPOTTER
REPORT OF AT LEAST 50 MPH WIND GUSTS
0900 PM HEAVY RAIN 20 N INVERNESS 48.85N 110.69W
06/05/2012 M1.10 INCH HILL MT TRAINED SPOTTER
PEA SIZE HAIL ALSO REPORTED
0915 PM HAIL GEYSER 47.27N 110.49W
06/05/2012 E0.88 INCH JUDITH BASIN MT TRAINED SPOTTER
NICKEL SIZE HAIL AND 0.50 INCHES OF RAIN
0930 PM HEAVY RAIN 8 WSW FAIRFIELD 47.58N 112.15W
06/05/2012 M1.08 INCH TETON MT TRAINED SPOTTER
RAIN FELL IN LESS THAN ONE HALF HOUR.
0935 PM HAIL FORT BENTON 47.83N 110.66W
06/05/2012 E0.50 INCH CHOUTEAU MT TRAINED SPOTTER
HALF INCH HAIL JUST WEST OF FORT BENTON.
1000 PM TSTM WND GST 3 SW CONRAD 48.14N 111.99W
06/05/2012 E55 MPH PONDERA MT PUBLIC
ESTIMATED 55 MPH WINDS AND HEAVY RAIN.
1015 PM TSTM WND GST CONRAD 48.17N 111.95W
06/05/2012 M55 MPH PONDERA MT AWOS
55 MPH AT THE CONRAD AIRPORT.
0614 AM HEAVY RAIN 4 NNE THE KNEES 48.08N 111.26W
06/06/2012 M0.64 INCH CHOUTEAU MT TRAINED SPOTTER
OVERNIGHT STORM TOTAL
0735 AM HEAVY RAIN SHELBY 48.51N 111.86W
06/06/2012 M1.20 INCH TOOLE MT CO-OP OBSERVER
OVERNIGHT TOTAL
&&
BRITTONThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:06 PM MDT | Special Weather Statement | TFX | Beaverhead | 39 min |
| Jun 5, 6:08 PM MDT | Special Weather Statement | TFX | Cascade | 67 min |
| Jun 5, 6:11 PM MDT | Tornado Warning | TFX | Chouteau, Fergus, Judith Basin | 49 min |
| Jun 5, 6:16 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus, Judith Basin | 59 min |
| Jun 5, 6:52 PM MDT | Tornado Warning | TFX | Blaine, Chouteau, Fergus | 23 min |
| Jun 5, 7:06 PM MDT | Tornado Warning | TFX | Blaine, Chouteau, Fergus, Hill | 24 min |
| Jun 5, 7:24 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 51 min |
| Jun 5, 7:29 PM MDT | Tornado Warning | TFX | Blaine, Chouteau, Hill | 46 min |
| Jun 5, 8:03 PM MDT | Special Weather Statement | TFX | Cascade | 42 min |
| Jun 5, 8:09 PM MDT | Tornado Warning | TFX | Chouteau, Hill, Liberty | 45 min |
| Jun 5, 9:02 PM MDT | Special Weather Statement | TFX | Liberty | 43 min |
| Jun 5, 9:04 PM MDT | Special Weather Statement | TFX | Teton | 41 min |
| Jun 5, 9:29 PM MDT | Special Weather Statement | TFX | Chouteau | 61 min |
| Jun 5, 9:35 PM MDT | High Wind Watch | TFX | 7 hr | |
| Jun 5, 10:09 PM MDT | Special Weather Statement | TFX | Pondera | 51 min |
| Jun 5, 10:12 PM MDT | Special Weather Statement | TFX | Chouteau | 48 min |
| Jun 6, 4:20 AM MDT | High Wind Warning | TFX | 16 hr | |
| Jun 6, 9:39 AM MDT | River Flood Warning | TFX | Cascade | 3 days |
Nearby
River Flood Warnings in Montana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.